MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO 3ML NEEDLE-PRO W/ SYRINGE; NEEDLE, HYPODERMIC, SINGLE LUMEN

SMITHS MEDICAL ASD, INC. JELCO 3ML NEEDLE-PRO W/ SYRINGE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 4234
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3.Date of event: unknown.No information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that leaking occurred through the plunger.There was unknown patient involvement and unknown patient harm/adverse event reported.
 
Additional Manufacturer Narrative
H3 and h6.Codes: updated.Received for investigation: one box containing fifty unopened packages of product from the reported lot number.The product used at the time of the complaint was not returned.Visual inspection of the samples provided did not reveal any defects or anomalies.All returned samples were found to be assembled within the packages prior to opening.To evaluate the complaint, the returned samples were tested for leakage past the plunger according.Leakage past the plunger was observed among thirteen products, thus complaint confirmation.The syringe is a supplied item which is purchased as an assembled product (syringe barrel, plunger, and plunger tip rubber).Inadequate manufacturing from the supplier is the root cause of this issue.The complaint information has been shared with the manufacturer.Icu medical has not purchased this assembly since 2022.At this time, no further actions will be taken.Complaint information will continue to be monitored for any new information and further actions taken accordingly.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.

Brand Name
JELCO 3ML NEEDLE-PRO W/ SYRINGE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key19973859
Report Number1217052-2024-00076
Device Sequence Number7087150
Product Code FMI
UDI-Device Identifier20351688048803
UDI-Public(01)20351688048803(17)260126(10)4096060
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K923127
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2026
Device Catalogue Number4234
Device Lot Number4096060
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/08/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by Manufacturer11/21/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown